I have been taking Oxycontin, previously with backup Oxycodone for about 2 years (spinal surgeries, and brachial plexus nerve damage). I have taken it throughout my pregnancy, (now 7 month) under the guidance of my respected pain management physician - tapering down from 80 mg/ day, to now just 15 mg per day. I have not had withdrawal symptoms, just increasing nerve pain as I taper off which is making life extremely difficult. My questions:
1) Is it best to try to stop completely before delivery, or is the baby still at a risk of withdrawal symptoms since I have taken the drug so long? Has the damage been done and it is too late?
2) Is it correct that 15 mg per day considered a low dosage, with less risk of ill effects to the baby?
Thank you for any details and specifics you can provide.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.